Table of Contents Author Guidelines Submit a Manuscript
Erratum

An erratum for this article has been published. To view the erratum, please click here.

Abstract and Applied Analysis
Volume 2012 (2012), Article ID 503504, 14 pages
http://dx.doi.org/10.1155/2012/503504
Research Article

Fixed-Point Theorems for Multivalued Mappings in Modular Metric Spaces

Department of Mathematics, Faculty of Science, King Mongkut’s University of Technology Thonburi (KMUTT), Bangkok 10140, Thailand

Received 7 December 2011; Accepted 20 January 2012

Academic Editor: Josef Diblík

Copyright © 2012 Parin Chaipunya et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We give some initial properties of a subset of modular metric spaces and introduce some fixed-point theorems for multivalued mappings under the setting of contraction type. An appropriate example is as well provided. The stability of fixed points in our main theorems is also studied.

1. Introduction and Preliminaries

The field of metric fixed-point theory has been widely investigated since 1922, when Banach [1] had proved his contraction principle. We are going to recall this well-known theorem before we continue over on.

A self-mapping on a metric space is called a contraction if there exists such that for all . The contraction principle simply stated that, if is complete, such a mapping has a unique fixed point.

One of the most influenced generalizations of Banach’s theorem is traced to Nadler [2]. In 1969, via Hausdorff’s concept of a distance between two arbitrary sets, Nadler proved the contraction principle for multivalued mappings in complete metric spaces. Also, some authors extended Nadler’s principle and established fixed-point theorems for multivalued mappings in metric spaces and other spaces (see [39]). One of the most interesting studies are the extensions of such principle in modular spaces and modular function spaces (see [1012] and references therein).

Lately, in 2010, Chistyakov [13] introduced the notion of a modular metric space which is a new generalization of a metric space. We will give a short revisit to modular and modular metric spaces as follows.

Definition 1.1. Let be a linear space over with as its zero element. A functional is said to be a modular on if for any , the following conditions hold:(i) if and only if ,(ii),(iii) whenever and .The linear subspace is called a modular space.

Definition 1.2 (see [13]). Let be a nonempty set. A function is said to be a metric modular on if satisfying, for all , the following conditions hold:(i) for all if and only if ,(ii) for all ,(iii) for all .Suppose , the set is called a modular metric space generated by and induced by . If its generator does not play any role in the situation, we will write instead of .
Observe that a metric modular on is nonincreasing with respect to . We can simply show this assertion by using the condition (iii) itself. For any and , we have For each and , we set and . Consequently, from (1.2), we have .
If, for any , a metric modular on possesses a finite value and for all , then is a metric on .

Recently, Mongkolkeha et al. [14] have introduced some notions and established some fixed-point results in modular metric spaces. We now state some notions and results in [14] in the following.

Definition 1.3 (see [14]). Let be a modular metric space. (i)The sequence in is said to be convergent if there exists such that , as for all .(ii)The sequence in is said to be a Cauchy sequence if , as for all .(iii) is said to be complete if every Cauchy sequence in converges.(iv)A subset of is said to be closed if the limit of a convergent sequence of always belongs to .(v)A subset of is said to be bounded if, for all , = .Along this paper, we will use the following alternative notions of convergence and Cauchyness, which are equivalent to the notions given above.
Let be a modular metric space and be a sequence in .(i)A point is called a limit of if for each , there exists such that for every with . A sequence that has a limit is said to be convergent (or converges to ) and will be written as .(ii)A sequence in is said to be a Cauchy sequence if, for each , there exists such that for every with .Moreover, we observe that the limit of any sequence in is unique.

Definition 1.4 (see [14]). Let be a modular metric space. A self-mapping on is said to be a contraction if there exists such that for all and .

Theorem 1.5 (see [14]). Let be a complete modular metric space and a contraction on . Then, the sequence converges to the unique fixed point of in for any initial .

The purpose of this paper is to study some properties of a subset of modular metric spaces, establish and extend some fixed-point theorems of Mongkolkeha et al. [14] to multivalued mappings in modular metric spaces.

2. Some Properties of a Subset of Modular Metric Spaces

In this section, we study some properties of a subset of modular metric spaces, some of which will take advantages in the proof of our main theorems. Throughout this paper, let denotes the set of all nonempty closed bounded subsets of and denotes the set of all nonempty closed subsets of .

Let be a non-empty subset of a modular metric space . For , we denotes .

For , define and the Hausdorff metric modular . Notice that is not symmetric.

Proposition 2.1. Let be a modular metric space and . Then, the following properties hold.(i) for all .(ii) for all .(iii) for all .(iv) for all .

Proof. (i) By the definition of , we have, for all , that Since is closed in , we get for all . That is, for all .
(ii) It is obvious that for all and . Hence, .
(iii) Observe that, if , then
(iv) Let , , and . Then, which implies that Since is arbitrary, we have Similarly, since is arbitrary, we can deduce that

Proposition 2.2. Let be a modular metric space. Then, for all .

Proof. Suppose is arbitrary. For and , we have and . Hence, we get Similarly, we have Hence, we have

Proposition 2.3. Let be a modular metric space generated by . Then, is a modular metric space generated by and is induced by .

Proof. For , we have Since and , we have .
By the definition of and Proposition 2.1, it is clear that for all and for all if and only if .
Again, by Proposition 2.1, we have for all . Therefore, is a modular metric space generated by and is induced by .

Remark 2.4. Note that the metric modular depends on , so the completeness of implies the completeness of .

Now, we are arriving at the most important lemma used in our proof of main theorems.

Lemma 2.5. Let and . Then, for , there exists a point such that .

Proof. Let , be arbitrary. Since , we claim that is not a lower bound of the set . Therefore, there exists for which and hence .

3. Fixed-Point Theorems for Multivalued Mappings

In this section, we extend the result by Mongkolkeha et al. [14] under the multivalued setting and hereby obtain some corollaries. Beforehand, we will give the notion of a multivalued -contraction in modular metric spaces.

Definition 3.1. Let be a modular metric space. A multivalued mapping is said to be a multivalued -contraction if there exists such that for all and . In this case, the least number which satisfies the inequality (3.1) is said to be the contraction constant.

Remark 3.2. For a sequence in , it is obvious that, if and is a multivalued -contraction on , then .

Theorem 3.3. Let be a complete modular metric space and a multivalued -contraction on with contraction constant . Then, has a fixed point in .

Proof. Let be arbitrary and . By Lemma 2.5, there exists such that Similarly, by this procedure, we define a sequence in such that and for all . Hence, by the multivalued -contractivity, we have Thus, by induction, we deduce that Notice that and . Now, since for all . Without loss of generality, suppose and . Observe that, for arbitrary , for all for some , and hence is a Cauchy sequence. Then, the completeness of implies that for some . Consequently, the sequence converges to , that is, for all . Since , we have which implies that . Since is closed, it follows that .

Example 3.4. Let , defined by . Clearly, for any generator . Now, we define a multivalued mapping given by We have . Therefore, is a multivalued -contraction with contraction constant , and we have that 0 and 1 are fixed points of .

Remark 3.5. Note that our result does not assure the uniqueness of a fixed point, as illustrated in the above example.

We next present the local version of Theorem 3.3.

Theorem 3.6. Let be a complete modular metric space, and . Suppose there exists for which for all , and for all . Then, has a fixed point in .

Proof. To prove this theorem, we only need to show that is complete and . To show that is complete, suppose that is a Cauchy sequence in . Since is complete, for some for all . Since, for each , , we get As , we have . Therefore, is complete.
Now, we prove the latter. For any , let . Observe that, for all , This implies that for all . Applying Theorem 3.3 to complete the proof.

In the following theorem, we prove the existence of fixed points for a mapping introduced in 1969 by Kannan [15] in view of multivalued mappings in modular metric spaces.

Theorem 3.7. Let be a complete modular metric space and a multivalued mapping such that there exists such that for all and . Then, has a fixed point in .

Proof. Let the sequence be constructed as in the proof of Theorem 3.3, so we get, for all , for all . Observe that Further, set , we obtain As in the proof of Theorem 3.3, we conclude that is a Cauchy sequence. The completeness of implies that for some .
Now, we show that is a fixed point of . Observe that Again, we have that As , we have . Since is closed, we have . Therefore, is a fixed point of in .

4. Stability of Fixed Points

In this section, we discuss some stability of fixed points in Theorems 3.3 and 3.7. In this context, will denote the set of all fixed points of a self-mapping on .

Theorem 4.1. Let be a complete modular metric space, and let be two multivalued -contractions having the same contraction constant . If, for any , , then .

Proof. Suppose , by Theorem 3.3, we can conclude that . Let be arbitrary, and let be such that . For , choose such that By the multivalued -contractivity, it is possible to choose such that Now, define a sequence inductively by and Set , it follows that Inductively, we have that Notice that and . Now, since we can say that is a Cauchy sequence. The completeness of implies that for some . Since and , we get . Now, observe that Since and together with (4.18), we have, as , that Similarly, we have Since is arbitrary, this completes the proof.

Corollary 4.2. Let be a complete modular metric space and , for , multivalued -contractions having the same contraction constant , and for any , . If uniformly for , then .

Proof. Let be arbitrary. Since uniformly for and , there exists such that for all with . By Theorem 4.1, we have for all with and .

Likewise, we can deduce a stability theorem for fixed points in Theorem 3.7.

Theorem 4.3. Let be a complete modular metric space, and let be two multivalued mappings such that there exists such that for all and . If, for any , , then .

Proof. Suppose , by Theorem 3.7, we can conclude that . Let be arbitrary, and let be such that . For , choose such that It is possible to choose such that By induction, we can construct a sequence such that Observe that Further, set and , we obtain Similar to the proof of Theorem 4.1, we conclude that is a Cauchy sequence. The completeness of implies that converges to some limit . We can further see that . Now, observe that Since and together with (4.18), we have, as , that Similarly, we have Since is arbitrary, this completes the proof.

Corollary 4.4. Let be a complete modular metric space, and let , for , be multivalued mappings such that there exists such that for all and . Suppose for any , . If uniformly for , then .

Proof. Let be arbitrary. Since uniformly for and , there exists such that for all with . By Theorem 4.3, we have for all with and .

Acknowledgments

The authors were supported by the Higher Education Research Promotion and National Research University Project of Thailand, Office of the Higher Education Commission (NRU-CSEC no. 54000267). The second author was supported by the Thailand Research Fund through the Royal Golden Jubilee Ph.D. program (Grant no. PHD/0029/2553). The third author would like to thank the Research Professional Development Project Under the Science Achievement Scholarship of Thailand (SAST). The authors are very grateful to the referees for the valuable suggestions and comments. This work is dedicated to Professor Sompong Dhompongsa with admiration and respect.

References

  1. S. Banach, “Sur les opérations dans les ensembles abstraits et leur application aux équations intégrales,” Fundamenta Mathematicae, vol. 3, p. 160, 1922. View at Google Scholar
  2. S. B. Nadler, Jr., “Multi-valued contraction mappings,” Pacific Journal of Mathematics, vol. 30, pp. 475–488, 1969. View at Google Scholar · View at Zentralblatt MATH
  3. Z. Liu, Y. Xu, and Y. J. Cho, “Common fixed point theorems for single-valued and multi-valued mappings,” Publicationes Mathematicae Debrecen, vol. 61, no. 3-4, pp. 439–453, 2002. View at Google Scholar · View at Zentralblatt MATH
  4. R. P. Agarwal, Y. J. Cho, and D. O’Regan, “Fixed point and homotopy invariant results for multi-valued maps on complete guage spaces,” Bulletin—Australian Mathematical Society, vol. 67, pp. 241–248, 2003. View at Google Scholar
  5. Y. Song and Y. J. Cho, “Iterative approximations for multivalued nonexpansive mappings in reflexive Banach spaces,” Mathematical Inequalities & Applications, vol. 12, no. 3, pp. 611–624, 2009. View at Google Scholar · View at Zentralblatt MATH
  6. N. Hussain, A. Amini-Harandi, and Y. J. Cho, “Approximate endpoints for set-valued contractions in metric spaces,” Fixed Point Theory and Applications, vol. 2010, Article ID 614867, 13 pages, 2010. View at Google Scholar · View at Zentralblatt MATH
  7. M. Abbas and Y. J. Cho, “Fixed point results for multi-valued non-expansive mappings on an unbounded set,” Analele Stiintifice ale Universitatii Ovidius Constanta, vol. 18, no. 2, pp. 5–14, 2010. View at Google Scholar · View at Zentralblatt MATH
  8. Y. J. Cho, S. Hirunworakit, and N. Petrot, “Set-valued fixed-point theorems for generalized contractive mappings without the Hausdorff metric,” Applied Mathematics Letters, vol. 24, no. 11, pp. 1959–1967, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. W. Sintunavarat and P. Kumam, “Common fixed point theorem for hybrid generalized multi-valued contraction mappings,” Applied Mathematics Letters, vol. 25, no. 1, pp. 52–57, 2012. View at Publisher · View at Google Scholar
  10. K. Kuaket and P. Kumam, “Fixed points of asymptotic pointwise contractions in modular spaces,” Applied Mathematics Letters, vol. 24, no. 11, pp. 1795–1798, 2011. View at Publisher · View at Google Scholar
  11. C. Mongkolkeha and P. Kumam, “Fixed point and common fixed point theorems for generalized weak contraction mappings of integral type in modular spaces,” International Journal of Mathematics and Mathematical Sciences, vol. 2011, Article ID 705943, 12 pages, 2011. View at Google Scholar · View at Zentralblatt MATH
  12. C. Mongkolkeha and P. Kumam, “Fixed point theorems for generalized asymptotic pointwise ρ-contraction mappings involving orbits in modular function spaces,” Applied Mathematics Letters. In press. View at Publisher · View at Google Scholar
  13. V. V. Chistyakov, “Modular metric spaces, I: basic concepts,” Nonlinear Analysis: Theory, Methods and Applications, vol. 72, no. 1, pp. 1–14, 2010. View at Publisher · View at Google Scholar
  14. C. Mongkolkeha, W. Sintunavarat, and P. Kumam, “Fixed point theorems for contraction mappings in modular metric spaces,” Fixed Point Theory and Applications, vol. 2011, article 93, 2011. View at Google Scholar
  15. R. Kannan, “Some results on fixed points. II,” The American Mathematical Monthly, vol. 76, pp. 405–408, 1969. View at Google Scholar